I have been battling fatigue, dry eyes, weight gain and dry hair and nails for about 5 years. About 2 years ago the facial spasms and tingling started. Now I have the tingling in my hands and feet also. I found a GP who gave me .25 of synthoid and I felt better after about 3 weeks. Then the fatigue came back and I went to an Endo who took me off of the synthroid because my TSH was 3.1 normal according to her. I stopped going to doctors went on a severe low carb/calorie diet and lost weight , but never got my energy back. After 2 years of about 500-800 calories a day, I became weak and got sick. As soon as I start adding more food to my diet, I gained weight. I have put 20 lbs back on in about 2.5 years eating a pretty healthy diet and exercising 6 to 7 days a week-both cardio and weights. I went back to the doctor with chest pains, shortness of breath, fatigue plus all the other symptoms listed above. Blood work showed TSH level of 4.11. I believe I am suffering from Hypo but can't seem to get help. New Endo has sent me for Ultra sound and more test. He did not like the fact that I had a cortisol level of 51.6 and high normal calcium and PTH. I really think I am going crazy and just want to feel better. Also, MRI of brain was normal Echo cardiogram was normal as was EKG, EEG and lung capacity test was above normal. Thyroid antibodies were low. Any insight on where to go next or what to do next would be greatly appreciated.
If you are not already diagnosed and treated, TSH 4.11 is not considered hypo.
Per AACE 2006 amended guidelines, the US Government 2004 Guidelines and UK 2006 Guidelines
"TSH of 4.5 to 10: No routine levothyroxine treatment for patients with TSH levels between 4.5 and 10 mIU/L, but thyroid function tests should be repeated at 6- to 12-month intervals to monitor for improvement or worsening in TSH level. Early levothyroxine therapy does not alter the natural history of the disease,.........
TSH Higher Than 10 mIU/L Hypothyroidism Levothyroxine therapy is reasonable.
Data do not confirm clear-cut benefits for early therapy compared with treatment when symptoms or overt hypothyroidism develop."
Your other issues I can not comment on.
If you haven't already, you might go to the doctor thyroid forum and ask Dr. Lupo at http://www.medhelp.org/forums/show/120 OR
at left of page almost top, under "Thyroid Disorders" in red click on "thyroid" it will take you to the forum.
Undiagnosed Symptoms doctor forum and ask Kevin Pho, M.D.
If you have posted more than one post per the sites rules for doctors forums, you probably won't get in. Or if the forum is full and not taking any more questions for the day, you can try another day.
only eating 500 to 800 calories a day can make you fell fatigued, sick and it will also lower your metabolism and thus make you gain when you do eat. Your brain needs a certain amount of carbs (sorry Atkins) to function right and also for energy. Stay on the low fat of course and chose some wise carbs (not refined sugar) and I almost guarantee you'll feel better. I started feeling better after going to a diabetic dietician for intermediate diabetes who flat out told me I wasn't eating enough ,I thought I was doing my body good by hardly eating any carbs,eating very little instead it was causing more harm. The tingling can be from lack of vitamins and nutrients, have your calcium and B 12 checked. also many of us on synnthroid will reach a normal level, but remain on it to keep us normal, we aren't taken off when a a good and normal level. Diet can also effect cortisol.
Endo just called my cell this afternoon-I was grocery shopping. Seems I have two very large nodules, one on each side of my thyroid. He is sending me for a biopsy. Of course, his office was closed when I finished shopping and have to wait till Monday to see what I have to do to get biopsy scheduled. I also plan on getting copy of last blood work report. Hopefully, the numbers will shed some light as to why I feel like **** most of the time.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.